Alert archive / Alabama / Tornado Warnings in 2009

Tornado Warning 9, NWS Huntsville, AL

March 28, 2009DeKalb County, Alabama

NWS Huntsville, AL issued this tornado warning at Mar 28, 2009, 8:29 PM CDT for DeKalb County, Alabama. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2009, 8:29 PM CDT (01:29 UTC)
Expired
Mar 28, 2009, 8:45 PM CDT
In force
16 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

County DeKalb County, AL

The radar

The Northeast Alabama radar (KHTX), 55 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 2:23 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2009-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 129 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2009-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 256 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
129 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
523 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
256 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHUN 290129
TORHUN
ALC049-290145-
/O.NEW.KHUN.TO.W.0009.090329T0129Z-090329T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
829 PM CDT SAT MAR 28 2009

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN DEKALB COUNTY IN NORTHEAST ALABAMA...

* UNTIL 845 PM CDT

* AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  HAMMONDVILLE...OR ABOUT 11 MILES NORTHEAST OF FORT PAYNE...MOVING
  NORTHEAST AT 35 MPH.

* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
  SULPHER SPRINGS.

TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW.


LAT...LON 3452 8566 3467 8568 3474 8556 3473 8555
      3459 8552
TIME...MOT...LOC 0129Z 229DEG 29KT 3461 8561

$$

KULA
1 follow-up statement
000 
WWUS54 KHUN 290142
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
842 PM CDT SAT MAR 28 2009

ALC049-290151-
/O.EXP.KHUN.TO.W.0009.000000T0000Z-090329T0145Z/
DEKALB AL-
841 PM CDT SAT MAR 28 2009

...THE TORNADO WARNING FOR NORTHEASTERN DEKALB COUNTY WILL BE 
ALLOWED TO EXPIRE AT 845 PM CDT...

DOPPLER RADAR INDICATED THE TORNADIC THUNDERSTORM THAT PROMPTED THE 
WARNING HAD MOVED OUT OF THE COUNTY. THEREFORE THE TORNADO WARNING 
HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR NORTHEAST ALABAMA AND CENTRAL TENNESSEE.

LAT...LON 3452 8566 3467 8568 3474 8556 3473 8555
      3459 8552
TIME...MOT...LOC 0141Z 229DEG 29KT 3467 8552

$$

KULA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Mar 28, 7:24 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Mar 28, 7:24 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
724 PM CDT SAT MAR 28 2009

.UPDATE...FOR 00Z TAFS AND MESOSCALE UPDATE.

&&

.MESOSCALE UPDATE... CDFNT NOW PUSHING ACROSS NORTH CENTRAL AL
AND SRN MIDDLE TN. STRONG TO SVR TSRA HAVE DEVELOPED ALONG THE
FRONT NOW EXTENDING SWRD ACROSS OUR AREA. STRONG DEEP LYR SHEAR
ALLOWED THE TSRA TO BEGIN AS DISCRETE CELLS...BUT THOSE ARE NOW
BEGINNING TO MERGE INTO A QLCS...ESPECIALLY ACROSS NRN PORTIONS
OF THE AREA. PENNY HAIL HAS BEEN VERIFIED BY A SPOTTER IN MADISON
COUNTY...AND JUST RECEIVED A REPORT OF NICKEL SIZE HAIL IN SRN
PORTIONS OF LINCOLN COUNTY.

THE SFC LOW IS NOW BEGINNING TO MOVE QUICKLY EWRD INTO THE OHIO
VALLEY REGION AND HAS SHOWED SIGNS OF RECENT SLIGHT STRENGTHENING.
ISALLOBARIC FORCING AND FAIRLY RAPID PRESSURE DECREASES ACROSS
CENTRAL PORTIONS OF OUR AREA WILL CONTINUE TO LEAD TO BACKING OF
STRONG SFC WINDS OVER NERN AL. SO...LOW-LVL VERTICAL SHEAR AND SFC
CONVERGENCE WILL REMAIN STRONG AHEAD OF THE LINE.
HOWEVER...THERMODYNAMIC FIELDS ARE LESS IMPRESSIVE IN NERN
AL...AND WITH THE LOSS OF DAYTIME HEATING CELLS SHOULD BEGIN TO
WEAKEN A LITTLE FURTHER. THE STRONG SHEAR PROFILES THOUGH WILL
LIKELY ALLOW CELLS TO MAINTAIN DISCRETE PROPERTIES WITHIN A LARGER
LINE AS THEY TRAVERSE THROUGH THE AREA. HAIL AND DAMAGING WINDS
WILL REMAIN AS THE PRIMARY THREAT...ALTHOUGH 0-1 KM SREH VALUES
ESTIMATED OVER 400 M2/S2 STILL INDICATE A TORNADO THREAT. THE
LINE OF STORMS SHOULD PASS OUT OF OUR AREA BY

&&

.AVIATION...
KHSV AND KMSL TAF SITES NOW ON THE BACKSIDE OF CDFNT PUSHING
ACROSS THE AREA. WINDS WILL REMAIN STRONG AND GUSTY OVERNIGHT AND
THROUGH MUCH OF TOMORROW AS THE SFC LOW LIFTS NEWRD THROUGH THE
OHIO VALLEY. LOW CLOUDS ON THE BACKSIDE OF THE LOW WILL MOVE
ACROSS THE AREA BEGINNING 0300 TO 0600Z...BUT SHOULD REMAIN VFR
CIGS.

&&

.PREV DISCUSSION... /ISSUED 350 PM CDT SAT MAR 28 2009/

DISCUSSION...
PRIMARY CONCERN FOR THE SHORT TERM PORTION OF THE FCST UPDATE
INVOLVES CONTINUING CHANCES FOR CONVECTION AND POSSIBLE SVR WX
ACTIVITY LATE THIS AFTN INTO THE EARLY EVENING HOURS AS A CDFNT
MOVES ACROSS THE AREA. LATEST ANALYSIS SHOWS A 993MB SFC LOW
CENTERED OVER SRN MO AND A CDFNT ARCING WIDELY EWRD THEN SWRD ACROSS
THE MID MISS VALLEY INTO WRN TN AND EXTREME WRN AL. THE UPR LOW WAS
MOVING EWRD THROUGH THE AR OZARK REGION...WITH UPR FLOW GRADUALLY
BECOMING LESS TANGENTIAL TO THE ORIENTATION OF THE CDFNT ACROSS OUR
AREA. THIS HAS RESULTED IN SOME SLOWING OF THE FRONT THIS MORNING
AND AFTN...SO A PASSAGE ACROSS THE CWFA NOW LOOKS TO TAKE PLACE
GRADUALLY THIS AFTN THROUGH THE EARLY EVENING. DAYTIME HEATING AND
FAIRLY SUBSTANTIAL BREAKS IN THE CLOUD CANOPY ARE ALLOWING
CONDITIONS TO DESTABILIZE THIS AFTN. A NARROW LINE OF CONVECTION HAS
DEVELOPED ALONG THE FRONTAL BOUNDARY TO OUR NW...FROM NEAR
HUNTINGDON AND PARIS NWRD THROUGH SOUTH CENTRAL IL. THE MAIN CONCERN
FOR THE REMAINDER OF TODAY IS THAT SVR STORMS MAY DEVELOP IN THE
INCREASINGLY UNSTABLE AIRMASS ALONG THE FRONT AS IT PUSHES THROUGH
OUR AREA. LATEST ANALYSES INDICATE SBCAPES >1000 J/KG AND 0-1 KM
SREH VALUES OVER 200 M2/S2 ACROSS MUCH OF OUR AREA. THIS HAS
PROMPTED THE SPC TO ISSUE A TOR WATCH FOR OUR AREA.

AS FAR AS THE FCST IS CONCERNED...GIVEN THE HIGH DEGREE OF LOW AND
DEEP LYR SHEAR...THE POTENTIAL EXISTS FOR DISCRETE SUPERCELLS TO
DEVELOP THIS AFTN AND EVENING. HOWEVER...THE REALIZATION OF A LACK
OF CONVECTION IN OUR AREA THUS FAR SUGGESTS THE EXISTENCE OF A
FAIRLY STRONG CAP THAT INTERESTINGLY WAS PROGGED IN THE EARLIER 06Z
GFS AND NOW THE 12Z NAM. THE MAIN QUESTION THEN BECOMES...WILL THE
DEGREE OF CONVERGENCE ALONG THE SLOW-MOVING FRONT AND DIURNAL
HEATING BECOME SUFFICIENT TO OVERCOME THE APPARENT CAP OVER THE
AREA. THIS LOOKS MORE POSSIBLE IN CENTRAL AND ERN AREAS LATER THIS
AFTN/EVENING. BUT AGAIN...CONVECTION WILL LIKELY BE DISCRETE CELLS
AT FIRST THAT SHOULD MANAGE TO CONGEAL INTO MORE OF A LINE BY THE
LATE EVENING. AS A RESULT...DONT THINK THAT COVERAGE OF PRECIP WILL
BE THAT GREAT AND HAVE ONLY GONE WITH CHANCE POPS IN THE EAST AND
SLIGHT CHANCE WEST. IN FACT...THE THREAT SHOULD BE OVER IN OUR
WRNMOST COUNTIES BY 00Z AS THE FRONT WILL HAVE PROGRESSED THROUGH
THAT AREA. THE PRIMARY THREAT WITH ANY STORMS DURING THIS PERIOD
WILL BE HAIL AND DAMAGING WINDS...AND GIVEN THE STRONG LL SHEAR A
TORNADO WILL BE POSSIBLE.

CONDITIONS WILL BE QUITE WINDY BEHIND THE FRONTAL PASSAGE AS THE
STRONG SFC LOW REALLY BEGINS TO WRAP UP ACROSS THE MID-MISS VALLEY.
SFC GUSTS OVER 30 MPH WILL BE POSSIBLE THIS EVENING...ESPECIALLY IN
THE HIGHER TERRAIN AND OVER PARTS OF NW AL. WINDS WILL LIKELY STAY
IN THE 10-20 KT RANGE FOR MUCH OF THE NIGHT ACROSS THE ENTIRE AREA.
CAA BEHIND THE FRONT WILL PUSH TEMPS DOWN INTO THE 40S IN MOST
AREAS...AND PERHAPS IN THE 30S IN THE WEST.

TEMPS SUN THROUGH MON WILL BE MUCH COOLER THAN OF LATE. AFTN HIGHS
ON SUN ARE EXPECTED TO ONLY REACH THE 50S IN MOST AREAS...AND MAYBE
ONLY THE 40S IN PARTS OF OUR TN COUNTIES AND HIGHER ELEVATIONS. LOWS
ON MON MORNING WILL LIKELY FALL INTO THE 30S AREAWIDE UNDER FAIRLY
IDEAL RADIATIONAL COOLING CONDITIONS AS A SFC RIDGE PASSES OVHD.
DONT THINK LOWS WILL BOTTOM NEAR FREEZING AREAWIDE...BUT COULD SEE
SOME ISOLD VALLEY LOCATIONS REACH FREEZING WHERE GOOD COLD AIR
DRAINING OCCURS. FYI...THE LAST FREEZE FOR HSV WAS ON MARCH 4TH. IF
WE DONT EXPERIENCE ANOTHER FREEZE FOR THE REST OF THE SPRING
SEASON...THIS WOULD BE THE EARLIEST LAST FREEZE ON RECORD.

AN UPR WAVE WILL DIG INTO THE CENTRAL CONUS BY EARLY NEXT WEEK AND
GIVE RISE TO CYCLOGENESIS IN THE SRN PLAINS BY LATE MONDAY. DECENT
MODEL CONSENSUS WITH RESPECT TO TIMING OF THE LOW GIVES INCREASING
CONFIDENCE IN A TUES NIGHT PASSAGE. INCREASED POPS TO 50 FOR ALL
AREAS FOR THE POTENTIAL FOR WARM-FRONT INDUCED RA/SHRA AHEAD OF THE
FRONT AND CONVECTION ALONG THE FRONT BTWN 12Z TUES AND 06Z WED.

BETTER CONSENSUS AMONG THE 12Z MED RANGE SOLNS OFFERED BY THE
ECMWF/GFS/GFS ENSEMBLES GIVES HIGHER CONFIDENCE NOW IN A SYSTEM
EXPECTED TO IMPACT THE AREA FROM THURS INTO FRI MORNING. THIS SYSTEM
LIKEWISE HAS THE POTENTIAL TO PRODUCE SOME STRONG TSRA ACTIVITY
OWING TO A RATHER POTENT SHORT WAVE. DID INCREASE POPS A LITTLE FOR
THIS TIMEFRAME DUE TO INCREASING MODEL CONSENSUS IN TIMING AND
PLACEMENT OF FEATURES.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

KDW
Hazardous weather outlook, Mar 28, 2:55 PM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
255 PM CDT SAT MAR 28 2009

ALZ001>010-016-TNZ076-096-097-290500-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
255 PM CDT SAT MAR 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD
FRONT THIS AFTERNOON AS IT MOVES EAST ACROSS THE TENNESSEE VALLEY.
WITH STRONG WINDS ALOFT AND INCREASINGLY UNSTABLE CONDITIONS JUST
AHEAD OF THE FRONT...THESE THUNDERSTORMS MAY BECOME SEVERE...WITH
THE POTENTIAL FOR DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED
TORNADOES. LOCALIZED FLOODING IS ALSO A POSSIBILITY WITHIN HEAVIER
SHOWERS OR THUNDERSTORMS.

THE THUNDERSTORM ACTIVITY IS EXPECTED TO END LATE THIS EVENING AS
THE COLD FRONT MOVES EAST OF THE FORECAST AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

AN UNSETTLED PATTERN IS EXPECTED FOR MUCH OF NEXT WEEK...WITH
SHOWERS AND THUNDERSTORMS POSSIBLE AGAIN BY MID WEEK.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
REQUESTED.

DJN/BCC

In the hours before

Special weather statement, Mar 28, 6:16 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
616 PM CDT SAT MAR 28 2009

ALZ001>005-007-016-290030-
COLBERT-CULLMAN-FRANKLIN AL-LAUDERDALE-LAWRENCE-LIMESTONE-MORGAN-
616 PM CDT SAT MAR 28 2009

...STRONG WINDS BEHIND COLD FRONT...

GUSTY SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL AFFECT
AREAS ALONG AND WEST OF I-65...IMMEDIATELY BEHIND A COLD FRONT THAT
WILL CONTINUE MOVING EAST ACROSS THE CENTRAL TENNESSEE VALLEY. THE
STRONG WINDS WILL BE RATHER SHORT-LIVED...BUT WILL CREATE DIFFICULT
DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES.

NADLER
Special weather statement, Mar 28, 6:20 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
620 PM CDT SAT MAR 28 2009

ALZ006-TNZ096-282345-
LINCOLN-MADISON-
620 PM CDT SAT MAR 28 2009

...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN LINCOLN AND NORTHERN
MADISON COUNTIES UNTIL 645 PM CDT...

AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF NORMAL...OR 6 MILES NORTHWEST OF
HUNTSVILLE...MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  GLADSTONE...NORMAL.
  MERIDIANVILLE...MOORES MILL.
  HAZEL GREEN...FISK.
  NEW MARKET...BELLEVIEW.
  LINCOLN...CRYSTAL SPRINGS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR NORTHEASTERN ALABAMA AND CENTRAL TENNESSEE.

KULA
Special weather statement, Mar 28, 7:08 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
708 PM CDT SAT MAR 28 2009

ALZ008>010-TNZ097-290115-
DE KALB-FRANKLIN-JACKSON-MARSHALL-
708 PM CDT SAT MAR 28 2009

...SIGNIFICANT WEATHER ALERT FOR DEKALB...FRANKLIN...JACKSON AND
MARSHALL COUNTIES UNTIL 815 PM CDT...

AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS EXTENDING FROM THE DOUGLAS AND BOAZ
AREAS...NORTHWARD THROUGH THE FRANCISCO AREA IN NORTHWESTERN JACKSON
COUNTY...MOVING EAST AT 35 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ALBERTVILLE...COLLINSVILLE.
  GUNTERSVILLE...ADAMSBURG.
  WOODVILLE...FORT PAYNE.
  TRENTON...MARTINTOWN.
  SKYLINE...SCOTTSBORO.
  JERICHO...BRIDGEPORT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR NORTHEASTERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

KDW
Local storm report, Mar 28, 7:33 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
733 PM CDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     HAIL             ARDMORE                 34.99N 86.85W
03/28/2009  E0.25 INCH       LIMESTONE          AL   EMERGENCY MNGR

0615 PM     HAIL             3 S HARVEST             34.81N 86.75W
03/28/2009  E0.25 INCH       MADISON            AL   AMATEUR RADIO

            HAIL REPORTED IN MONROVIA

0639 PM     HAIL             HAZEL GREEN             34.93N 86.57W
03/28/2009  E0.75 INCH       MADISON            AL   STORM CHASER

            1 ENE AND 2 NE OF COLONIAL GARDENS SUBDIVISION NEAR HWY
            231 - SOUTH OF HAZEL GREEN

0650 PM     TSTM WND DMG     FAYETTEVILLE            35.15N 86.56W
03/28/2009                   LINCOLN            TN   EMERGENCY MNGR

            TREE DOWN THROUGH A HOUSE NEAR FAYETTEVILLE, TN - HWY 231
            JUST SOUTH OF 110.

0653 PM     TSTM WND DMG     HUNTSVILLE              34.73N 86.59W
03/28/2009                   MADISON            AL   EMERGENCY MNGR

            POWERLINES/POWER POLE DOWN ALONG LYNN DR AND SLAUGHTER
            NORTH OF OLD MADISON PIKE.

&&

CCROWE
Local storm report, Mar 28, 7:36 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
736 PM CDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TORNADO          HUNTLAND                35.15N 86.27W
03/28/2009                   FRANKLIN           TN   EMERGENCY MNGR

            DAMAGE REPORTED ON PLEASANT RIDGE ROAD NEAR HUNTLAND AND
            BELVEDERE. MAJOR ROOF DAMAGE AND POWER LINES DOWN.

&&

CCROWE
Local storm report, Mar 28, 7:58 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
758 PM CDT SAT MAR 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             5 NE HUNTSVILLE         34.77N 86.52W
03/28/2009  E0.25 INCH       MADISON            AL   STORM CHASER

            DIME SIZE HAIL REPORTED ON HWY 72 - 1 MILES EAST OF
            MOORES MILL ROAD

0653 PM     HAIL             2 SE KELSO              35.11N 86.44W
03/28/2009  E0.25 INCH       LINCOLN            TN   TRAINED SPOTTER

            UAH STUDENTS REPORTED PEA SIZE HAIL HALFWAY BETWEEN KELSO
            AND GUM SPRINGS ALONG HWY 64.

0655 PM     HAIL             NEW MARKET              34.91N 86.43W
03/28/2009  E0.50 INCH       MADISON            AL   EMERGENCY MNGR

            MARBLE SIZE HAIL REPORTED NEAR DEPOSIT AND NEW MARKET

0700 PM     HAIL             HUNTLAND                35.06N 86.27W
03/28/2009  E0.88 INCH       FRANKLIN           TN   TRAINED SPOTTER

            NICKEL SIZE HAIL REPORTED ALONG TN 121 - 4 MILES NORTH OF
            THE TN/AL STATE LINE.

0712 PM     HAIL             S GUNTERSVILLE          34.36N 86.29W
03/28/2009  E0.88 INCH       MARSHALL           AL   EMERGENCY MNGR

            NICKEL SIZE HAIL REPORTED SOUTH OF GUNTERSVILLE AND IN
            GUNTERSVILLE NEAR HWY 227 AND BLUNT AVE.

&&

CCROWE

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 7:13 PM CDTSevere Thunderstorm WarningHUNMarshall32 min
Mar 28, 7:23 PM CDTTornado WarningHUNJackson22 min
Mar 28, 7:54 PM CDTTornado WarningHUNDeKalb, Jackson36 min

Nearby

Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.